Does rituximab make you put on weight, as since takin... - NRAS

NRAS
26,237 members30,076 posts

Does rituximab make you put on weight, as since taking it 2 years ago I have put on weight around my mid section. It's so depressing.

5 Replies
oldestnewest

Hi,

I have had Rituximab for a year, and am just about to finish the second course. I too, feel that weight especially around my middle has not only increased, but seems impossible to shift. I looked online, and it appears that weight gain can be a side effect, also the steroid given first doesn't help. I am going to discuss it on Tuesday, with the doctor before my infusion.

Yes, it is really depressing. I do hope you feel a bit brighter soon, and will report back at what my Doctor says. Take care.

Jennyxx

Reply

I asked about this before my second one given this week and the cause is steroid loading to stop reaction.i guess there's no way of changing it

Reply

Hi jenny, Did you get any feedback from your consultant 4 months ago about the weight increase, if so did he advise anything. Your right that mid section is the worse to shift I so active and watching what I eat, but it's not going anywhere.. Hope your well.

Sharon x

Reply

Hi, ive been on Hydroxy since feb and have had two steroids injections, ive gone from 9 stone to 15 stone!!!!! so not impressed!!! i am blaming it on the meds lol x

1 like
Reply

Hi all

How are you all feeling now with your weight increases, is there anyway the medication can be given without the steroids base, are there any alternatives.? When I go for my consultant appointment in feb I will be asking for alternatives as putting on weight will cause more pain and deterioration in the future as we will be to heavy. When I first bought this up with my consultant he made out it was something I was doing.. Any advice is gladly appreciated.

Reply